Alert archive / Pennsylvania / Wind Advisories in 2008
Wind Advisory 4, NWS State College, PA
NWS State College, PA issued this wind advisory at Mar 8, 2008, 10:04 AM EST for 33 counties in Pennsylvania. It took effect at Mar 8, 2008, 5:00 PM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2008, 10:04 AM EST (15:04 UTC)
- In effect from
- Mar 8, 2008, 5:00 PM EST
- Expired
- Mar 9, 2008, 4:28 AM EDT
- In force
- 10 hr
- Issued by
- NWS State College, PA
All 33 counties
Adams County, PA, Bedford County, PA, Blair County, PA, Cambria County, PA, Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Elk County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Lycoming County, PA, McKean County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Potter County, PA, Schuylkill County, PA, Snyder County, PA, Somerset County, PA, Sullivan County, PA, Tioga County, PA, Union County, PA, Warren County, PA, York County, PA
The radar
The State College radar (KCCX), 43 km from the middle of the area, began a volume at 15:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 3.1 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 459 m above ground
- 0-6 km bulk shear
- 90 kt
- 0-1 km storm-relative helicity
- 495 m²/s²
- 0-3 km storm-relative helicity
- 578 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCTP 081504 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1004 AM EST SAT MAR 8 2008 ...STRONG AND POTENTIALLY DAMAGING WIND GUSTS WILL DEVELOP ACROSS THE REGION LATE TODAY AND CONTINUE THROUGH TONIGHT... .LOW PRESSURE WILL INTENSIFY AS IT MOVES QUICKLY NORTHEAST FROM THE CENTRAL APPALACHIANS TODAY. AS THE STORM CENTER SLIDES JUST NORTHEAST OF THE REGION THIS EVENING...SUSTAINED WESTERLY WINDS WILL QUICKLY INCREASE TO 20 TO 35 MPH WITH FREQUENT GUSTS BETWEEN 45 AND 55 MPH. DAMAGING WIND GUSTS OF AROUND 60 MPH WILL BECOME LIKELY ACROSS THE LOWER SUSQUEHANNA RIVER VALLEY AND ADJACENT HIGHER TERRAIN OF SCHUYLKILL COUNTY WHERE STRONG THUNDERSTORMS ARE ALSO POSSIBLE LATE TODAY AND EARLY THIS EVENING. PAZ036-056>059-063>066-082315- /O.NEW.KCTP.HW.W.0002.080308T2200Z-080309T1100Z/ FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK- LANCASTER- 1004 AM EST SAT MAR 8 2008 ...HIGH WIND WARNING IN EFFECT FROM 5 PM EST THIS AFTERNOON TO 7 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 PM EST THIS AFTERNOON TO 7 AM EDT SUNDAY. INTENSIFYING LOW PRESSURE WILL MOVE NORTHEAST ACROSS THE REGION LATE THIS AFTERNOON...POSSIBLY ACCOMPANIED BY SCATTERED STRONG TO SEVERE THUNDERSTORMS NEAR AND TO THE EAST OF THE SUSQUEHANNA RIVER. IN THE WAKE OF THIS STORM...SUSTAINED WESTERLY WINDS WILL QUICKLY INCREASE TO 25 TO 35 MPH. OCCASIONAL...DAMAGING WIND GUSTS OF 55 TO 65 MPH WILL BECOME LIKELY LATE TODAY AND TONIGHT ACROSS THE LOWER SUSQUEHANNA RIVER VALLEY AND ADJACENT SCHUYLKILL COUNTY...ESPECIALLY ACROSS THE RIDGE TOPS. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. CONSIDERING THE SATURATED GROUND FROM THE HEAVY RAIN...THE HIGH WINDS CAN EASILY TOPPLE TREES. DOWNED POWER LINES AND DAMAGE TO SOME STRUCTURES MAY ALSO OCCUR. $$ PAZ017>019-024>028-033>035-082315- /O.NEW.KCTP.WI.Y.0004.080308T2200Z-080309T1100Z/ CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR- HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON- 1004 AM EST SAT MAR 8 2008 ...WIND ADVISORY IN EFFECT FROM 5 PM EST THIS AFTERNOON TO 7 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 PM EST THIS AFTERNOON TO 7 AM EDT SUNDAY. INTENSIFYING LOW PRESSURE WILL MOVE NORTHEAST ACROSS EASTERN PENNSYLVANIA EARLY THIS EVENING. IN THE WAKE OF THIS STORM...SUSTAINED WESTERLY WINDS WILL QUICKLY INCREASE TO 20 TO 30 MPH...WITH FREQUENT GUSTS BETWEEN 40 AND 50 MPH. SOME GUSTS COULD PEAK AROUND 55 MPH ON THE RIDGE TOPS. A WIND ADVISORY MEANS THAT STRONG...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN EXPOSED LOCATIONS. GUSTY WINDS COULD ALSO CAUSE SOME MINOR PROPERTY DAMAGE. $$ PAZ004>006-010>012-037-041-042-045-046-049>053-082315- /O.NEW.KCTP.WI.Y.0004.080309T0000Z-080309T1100Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-TIOGA- NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING- UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA- 1004 AM EST SAT MAR 8 2008 ...WIND ADVISORY IN EFFECT FROM 7 PM EST THIS EVENING TO 7 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM EST THIS EVENING TO 7 AM EDT SUNDAY. INTENSIFYING LOW PRESSURE WILL MOVE NORTHEAST ACROSS EASTERN PENNSYLVANIA EARLY THIS EVENING. IN THE WAKE OF THIS STORM... SUSTAINED WESTERLY WINDS WILL QUICKLY INCREASE TO 20 TO 30 MPH...WITH FREQUENT GUSTS BETWEEN 40 AND 50 MPH. SOME GUSTS COULD PEAK AROUND 55 MPH ON THE RIDGE TOPS. A WIND ADVISORY MEANS THAT STRONG...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN EXPOSED LOCATIONS. GUSTY WINDS COULD ALSO CAUSE SOME MINOR PROPERTY DAMAGE. $$ LAMBERT
3 follow-up statements
000 WWUS71 KCTP 082257 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 557 PM EST SAT MAR 8 2008 ...STRONG AND POTENTIALLY DAMAGING WIND GUSTS WILL DEVELOP ACROSS THE REGION EARLY THIS EVENING AND CONTINUE THROUGH TONIGHT... .AS AN INTENSIFYING LOW PRESSURE SYSTEM SLIDES NORTHEAST ACROSS THE REGION THIS EVENING...SUSTAINED WESTERLY WINDS WILL QUICKLY INCREASE TO 20 TO 35 MPH WITH FREQUENT GUSTS BETWEEN 45 AND 55 MPH. DAMAGING WIND GUSTS OF AROUND 60 MPH WILL BECOME LIKELY ACROSS THE LOWER SUSQUEHANNA RIVER VALLEY AND ADJACENT HIGHER TERRAIN OF SCHUYLKILL COUNTY. PAZ036-056>059-063>066-091100- /O.CON.KCTP.HW.W.0002.000000T0000Z-080309T1100Z/ FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK- LANCASTER- 557 PM EST SAT MAR 8 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM EDT SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM EDT SUNDAY. SUSTAINED WESTERLY WINDS AT 25 TO 35 MPH WILL CONTINUE TONIGHT...WITH FREQUENT HIGHER GUSTS. OCCASIONAL...DAMAGING WIND GUSTS AROUND 60 MPH WILL OCCUR TONIGHT ACROSS THE LOWER SUSQUEHANNA RIVER VALLEY AND ADJACENT SCHUYLKILL COUNTY...ESPECIALLY ACROSS THE RIDGE TOPS. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. CONSIDERING THE SATURATED GROUND FROM THE HEAVY RAIN...THE HIGH WINDS CAN EASILY TOPPLE TREES. DOWNED POWER LINES AND DAMAGE TO SOME STRUCTURES MAY ALSO OCCUR. $$ PAZ004>006-010>012-037-041-042-045-046-049>053-091100- /O.EXT.KCTP.WI.Y.0004.080308T2242Z-080309T1100Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-TIOGA- NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING- UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA- 557 PM EST SAT MAR 8 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM EDT SUNDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 AM EDT SUNDAY. SUSTAINED WESTERLY WINDS AT 20 TO 30 MPH WILL CONTINUE TONIGHT...WITH FREQUENT HIGHER GUSTS BETWEEN 40 AND 50 MPH. SOME GUSTS COULD PEAK AROUND 55 MPH ON THE RIDGE TOPS. A WIND ADVISORY MEANS THAT STRONG...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN EXPOSED LOCATIONS. GUSTY WINDS COULD ALSO CAUSE SOME MINOR PROPERTY DAMAGE. $$ PAZ017>019-024>028-033>035-091100- /O.CON.KCTP.WI.Y.0004.000000T0000Z-080309T1100Z/ CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR- HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON- 557 PM EST SAT MAR 8 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT SUNDAY. SUSTAINED WESTERLY WINDS AT 20 TO 30 MPH WILL CONTINUE TONIGHT...WITH FREQUENT HIGHER GUSTS BETWEEN 40 AND 50 MPH. SOME GUSTS COULD PEAK AROUND 55 MPH ON THE RIDGE TOPS. A WIND ADVISORY MEANS THAT STRONG...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN EXPOSED LOCATIONS. GUSTY WINDS COULD ALSO CAUSE SOME MINOR PROPERTY DAMAGE. $$ RXR
000 WWUS71 KCTP 090216 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 916 PM EST SAT MAR 8 2008 ...STRONG WIND GUSTS WILL CONTINUE ACROSS THE REGION THROUGH TONIGHT... .A SIGNIFICANT LOW PRESSURE SYSTEM WILL CONTINUE TO SLIDE ACROSS THE REGION AND THEN EXIT TO THE NORTHEAST. SUSTAINED WESTERLY WINDS WILL CONTINUE AT 15 TO 30 MPH WITH GUSTS BETWEEN 40 AND 50 MPH. PAZ036-056>059-063>066-091030- /O.CAN.KCTP.HW.W.0002.000000T0000Z-080309T1100Z/ /O.EXA.KCTP.WI.Y.0004.000000T0000Z-080309T1100Z/ FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK- LANCASTER- 916 PM EST SAT MAR 8 2008 ...WIND ADVISORY IN EFFECT UNTIL 7 AM EDT SUNDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EDT SUNDAY. THIS REPLACES THE HIGH WIND WARNING. SUSTAINED WESTERLY WINDS AT 15 TO 30 MPH WILL CONTINUE TONIGHT... ACCOMPANIED BY HIGHER GUSTS BETWEEN 40 AND 50 MPH. SOME GUSTS COULD PEAK AROUND 55 MPH ON THE RIDGE TOPS. A WIND ADVISORY MEANS THAT STRONG...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN EXPOSED LOCATIONS. GUSTY WINDS COULD ALSO CAUSE SOME MINOR PROPERTY DAMAGE. $$ PAZ004>006-010>012-017>019-024>028-033>035-037-041-042-045-046- 049>053-091030- /O.CON.KCTP.WI.Y.0004.000000T0000Z-080309T1100Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA- 916 PM EST SAT MAR 8 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT SUNDAY. SUSTAINED WESTERLY WINDS AT 15 TO 30 MPH WILL CONTINUE TONIGHT... ACCOMPANIED BY HIGHER GUSTS BETWEEN 40 AND 50 MPH. SOME GUSTS COULD PEAK AROUND 55 MPH ON THE RIDGE TOPS. A WIND ADVISORY MEANS THAT STRONG...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN EXPOSED LOCATIONS. GUSTY WINDS COULD ALSO CAUSE SOME MINOR PROPERTY DAMAGE. $$ RXR
000 WWUS71 KCTP 090828 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 428 AM EDT SUN MAR 9 2008 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-090930- /O.CAN.KCTP.WI.Y.0004.000000T0000Z-080309T1100Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 428 AM EDT SUN MAR 9 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE WIND ADVISORY. WINDS HAVE STEADILY DIMINISHED ACROSS THE AREA THIS MORNING. BREEZY CONDITIONS WILL PERSIST THROUGH DAYBREAK WITH GUSTS UP TO 30 MPH...HOWEVER WINDS ARE EXPECTED TO DIMINISH THROUGHOUT THE DAY AS HIGH PRESSURE BUILDS INTO THE AREA. $$ BEACHLER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Mar 8, 7:21 AM EST, 2 hours 43 minutes earlier.
Area forecast discussion, Mar 8, 7:21 AM EST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 721 AM EST SAT MAR 8 2008 .SYNOPSIS... LONG DURATION STORM WILL WRAP UP TODAY AND THE FINAL WAVE OF LOW PRESSURE WILL MOVE THROUGH EASTERN PA THIS EVENING. RAIN WILL CONTINUE IN THE EAST & CENTRAL TODAY...WITH SNOW IN THE NORTHWEST. WINDS WILL TURN WESTERLY AND GET GUSTY THIS EVENING...ESPECIALLY OVER SOUTHERN PA. THIS WILL MAKE SUN/MON COOLER...WITH A SLOW MODERATION TO TAKE PLACE IN MID WEEK. A MAINLY DRY NORTHWEST FLOW EARLY IN THE WEEK WILL ALSO BRING WEAK CHANCES AT PRECIPITATION - MAINLY FOR THE WESTERN COUNTIES. MORE SIGNIFICANT PRECIPITATION WILL BE POSSIBLE LATER NEXT WEEK...AS ANOTHER COLD FRONT MOVES EASTWARD. && .NEAR TERM /UNTIL NOON TODAY/... LULL JUST ABOUT OVER AS RADAR MOSAIC AND OBS PORTRAY A DEEPENING MOISTURE PROFILE AND ENHANCED LIFT JUST NORTH OF THE SURFACE LOW OVER ERN TENN MOVES NORTHWARD TOWARD THE STATE. EXTREMELY LONG DEFORMATION BAND OF SNOW STRETCHES FROM ERN CANADA INTO DEEP SOUTH AT THIS HOUR...BUT JUST TO THE WEST OF OUR CWA. THIS BAND SHOULD START TO INCH EASTWARD AND BE INTO WARREN AND MCKEAN COUNTIES LATER THIS MORNING...AND STAY THERE INTO THE EVENING. SEE HYDRO SECTION FOR FLOOD WATCH ISSUES/CHANGES. && .SHORT TERM /NOON TODAY THROUGH 6 PM SUNDAY/... MAIN SLUG OF RAIN WILL MOVE UP THE EAST COAST THIS AFTN...AND SHOULD STAY JUST TO THE EAST OF THE REGION...BUT COULD STILL CLIP PLACES EAST OF THE MAIN STEM SUSQ RIVER WITH AN INCH OF RAIN. SNOW WILL BECOME HEAVY AT TIMES OVER THE3 NW...AS MORE OF A WINTRY MIX OF RAIN/SLEET/FREEZING RAIN CONTINUES IN THE PLACES IN BETWEEN UNV AND BFD. WILL THEREFORE TAKE A FEW COUNTIES OUT OF THE WARNING AND PLACE THEM IN THE ADVISORY. THAT MAIN DEFORMATION BAND WILL BE THE BIG REASON FOR THE WARNING CONTINUING FOR WARREN AND MCKEAN COS. ADDTNL ACCUMS THIS AFTN/EVENING WILL BE 6-8 THERE...BUT ONLY 3-6 FOR PLACES JUST TO THE SE...MAINLY DUE TO MORE OF A MIX THIS MORNING/EARLY AFTN. JST/FIG MAY STAY TOO WARM FOR ACCUMS FOR MOST OF THE DAY...THEN TURN TO SNOW LATE IN THE DAY...WITH MINOR SNOW ACCUMS. MAIN SFC LOW WILL MOVE RIGHT UP OVER THE EASTERN ZONES LATE TODAY WITH PASSAGE AROUND 00Z...AND WESTERLY WINDS KICKING IN AFTER. THE WINDS MAY BE WORTH AN ADVISORY ACROSS SRN PA THIS EVENING AND EARLY TONIGHT AS THE LOW DEEPENS OVER NY STATE...BUT WILL KEEP THEM JUST BELOW ADVSRY LEVELS FOR NOW...TO KEEP FROM ADDING ANOTHER LEVEL OF COMPLEXITY TO THE ALREADY BUSY FORECAST. NEXT SHIFTS WILL GET A BETTER LOOK AT THIS...AND SHOULD HAVE PLENTY OF TIME TO POST ANY FLAGS IF NECESSARY. AS THE WINDS KICK IN THE PRECIP WILL TAPER OFF. LITTLE ADDTNL ACCUMS SHOULD OCCUR AFTER 05Z. TEMPS WILL HOLD STEADY IN THE NW TODAY...AND ONLY RISE A FEW DEGS IN THE EAST. CLOUDS AND PRECIP WILL TAKE CARE OF THIS. MINS TONIGHT WILL DROP INTO THE TEENS N/W AND 20S ELSEWHERE. TYPICAL POST-STORM WNW FLOW WILL KEEP CLOUDS IN THE N/W. HIGHS ON SUNDAY WILL BE COOL FOR MARCH...WITH 20S N/W OVER THE SNOW PACK AND UNDER THE CLOUDS WITH 30S TO L40S S/E...WHERE THERE SHOULD BE MORE SUN THAN CLOUDS ON SUNDAY. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... MDLS/ENSEMBLES IN RELATIVELY GOOD AGREEMENT INTO THE MEDIUM RANGE PD...DEPICTING A SERIES OF RATHER WEAK/MAINLY DRY NRN STREAM IMPULSES DIVING SEWD FROM THE SCENT CANADIAN PRAIRIE PROVINCES AND INTO THE NORTHEAST/MID ATLC. THE FIRST PIECE OF S/W ENERGY COULD IMPACT THE REGION EARLY NEXT WEEK...BUT TIMING/TRACK OF SUCH A SYSTEM EMBEDDED WITHIN THE FAST NRN STREAM FLOW IS STILL UNCERTAIN ATTM. THE LATEST GEFS MEAN SUGGESTS A SFC LOW TRACK ALONG OR JUST SOUTH OF THE MASON-DIXON LINE WITH LIGHT UPSLOPE/WAA SNOW PSBL FM THE LAURELS SWD INTO THE WV APPALACHIANS. TEMPS WILL GRADUALLY MODERATE BY MID-WEEK AS RIDGING BUILDS AHEAD OF A CLD FNT MOVG EWD ACROSS THE NATIONS MID-SECTION. THIS SYS WILL APPROACH FOR THE END OF THE WORK WEEK/WEEKEND BRINGING THE NEXT CHC FOR PCPN. && .AVIATION /12Z SATURDAY THROUGH WEDNESDAY/... SLUG OF MOISTURE ACROSS CENTRAL PA WILL QUICKLY LIFT NORTH BY 14Z. MIXING IN BNDRY LYR IS MINIMAL SO EXPECT CIGS TO HOVER BETWEEN IFR/LIFR THROUGH MUCH OF TODAY AT MOST AIRFIELDS. VSBYS WILL FLUCTUATE FREQUENTLY FOR KBSD AOA 1SM AS PRECIP SHOULD PERSIST. EXPECT -FZRA TO QUICKLY CHANGE TO -SN FOR KBSD BY THIS AFTN...WITH PERIODS OF MOD SN. PRECIP WILL CONTINUE TO BE INTERMITTENT THROUGH 18Z...THEN INCREASE IN COVERAGE AFT 20Z. AS PRECIP CHANGES TO SN AOA 22Z...WINDS WILL STEADILY INCREASE AFT 00Z. MIXING WILL SCOUR OUT LL MOISTURE LIFTING CIGS TO MVFR/IFR CONDS AFT 03Z SUN. EXPECT VSBYS TO GRADUALLY IMPROVE AS PRECIP COVERAGE BECOME LESS. WEAK HIGH PRESSURE WILL BRING IMPROVEMENT FOR THE LATTER PART OF THE WEEKEND INTO EARLY NEXT WEEK. HOWEVER COLD-FAST NW FLOW WILL PROVIDE SEVERAL WEAK DISTURBANCES THAT WILL KEEP A CHANCE OF SOME LIGHT SNOW SHOWER ACTIVITY IN THE FORECAST THRU THE PERIOD. ONCE AGAIN BFD/JST USUALLY SUFFER THE LOWEST CONDITIONS UNDER SUCH A PATTERN. && .HYDROLOGY... THE HEAVIEST OF THE RAINFALL SHOULD BE KEPT TO THE EAST OF CENTRAL PA TODAY...WITH PWATS NOT EXCEEDING AN INCH UNTIL YOU GET EAST OF THE SUSQ RIVER. WITH ALREADY FALLING OR STEADY STAGES AT MOST POINTS AND LESS RAINFALL THAN EARLIER EXPECTED IN THE FORECAST FOR TODAY AND THIS EVENING...WILL TAKE MOST OF THE CENTRAL COUNTIES OUT OF THE FLOOD WATCH. WILL CONTINUE A WATCH FOR THE EASTERN ZONES...MAINLY EAST OF THE MAINSTEM SUSQ RIVER...AS HEAVIER RAIN - GENERALLY BETWEEN HALF AN INCH AND ONE INCH IS EXPECTED THERE. EVEN WITH THIS AMOUNT OF RAIN FORECAST...IT IS GOING TO BE OVER A PERIOD OF MANY HOURS. FEW...IF ANY...RIVER POINTS SHOULD GO BACK OVER FLOOD STAGE. WILL MAINLY LEAVE THE FLOOD WATCH GOING FOR THE POSSIBILITY THAT SOME CONVECTION COULD DEVELOP AND LOCALLY ENHANCE THE RAIN...AND CAUSE LOCAL/MINOR PROBLEMS. && .CTP WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH SUNDAY MORNING FOR PAZ042-046-051>053- 057>059-065-066. WINTER WEATHER ADVISORY UNTIL 1 AM EST SUNDAY FOR PAZ006- 010>012-017-018-024-033-037-041. WINTER STORM WARNING UNTIL 1 AM EST SUNDAY FOR PAZ004-005. && SYNOPSIS...DANGELO NEAR TERM...DANGELO SHORT TERM...DANGELO LONG TERM...STEINBUGL AVIATION...BEACHLER HYDROLOGY...DANGELO
Hazardous weather outlook, Mar 8, 4:46 AM EST, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 446 AM EST SAT MAR 8 2008 PAZ006-010>012-017-018-024-033-037-041-091000- POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE- CAMBRIA-SOMERSET-TIOGA-NORTHERN LYCOMING- 446 AM EST SAT MAR 8 2008 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. WEST WINDS MAY GUST OVER 50 MPH THIS EVENING AND EARLY TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE REQUESTED TO REPORT SNOW AND ICE ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE IN STATE COLLEGE. PAZ042-046-051>053-057>059-065-066-091000- SULLIVAN-SOUTHERN LYCOMING-MONTOUR-NORTHUMBERLAND-COLUMBIA-DAUPHIN- SCHUYLKILL-LEBANON-YORK-LANCASTER- 446 AM EST SAT MAR 8 2008 ...FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WEST WINDS MAY GUST OVER 50 MPH TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE REQUESTED TO REPORT RAINFALL. PAZ019-025>028-034>036-045-049-050-056-063-064-091000- SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON- FRANKLIN-SOUTHERN CLINTON-UNION-SNYDER-PERRY-CUMBERLAND-ADAMS- 446 AM EST SAT MAR 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT WEST WINDS MAY GUST OVER 50 MPH THIS EVENING AND EARLY TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. PAZ004-005-091000- WARREN-MCKEAN- 446 AM EST SAT MAR 8 2008 ...WINTER STORM WARNING IN EFFECT UNTIL 1 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. WEST WINDS MAY GUST OVER 50 MPH THIS EVENING AND EARLY TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE REQUESTED TO REPORT SNOW AND ICE ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE IN STATE COLLEGE. DANGELO
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 10:04 AM EST | High Wind Warning | CTP | Adams, Cumberland, Dauphin, Franklin, Lancaster, Lebanon and 3 more | 11 hr |
| Mar 8, 3:58 PM EST | Severe Thunderstorm Warning | CTP | York | 47 min |
Nearby
Wind Advisories in Pennsylvania, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.